Alert archive / California / Frost Advisories in 2012

Frost Advisory 2, NWS Hanford, CA

February 16, 2012

NWS Hanford, CA issued this frost advisory at Feb 16, 2012, 8:39 AM PST. It took effect at Feb 17, 2012, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2012, 8:39 AM PST (16:39 UTC)
In effect from
Feb 17, 2012, 2:00 AM PST
Expired
Feb 17, 2012, 8:00 AM PST
In force
6 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS76 KHNX 161639
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
839 AM PST THU FEB 16 2012


CAZ089>092-170045-
/O.CAN.KHNX.FR.Y.0001.000000T0000Z-120216T1800Z/
/O.NEW.KHNX.FR.Y.0002.120217T1000Z-120217T1600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
839 AM PST THU FEB 16 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY FOR
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. THE FROST ADVISORY
HAS BEEN CANCELLED FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY SINCE TEMPERATURES HAVE WARMED ABOVE FREEZING THIS
MORNING.

* TEMPERATURE: LOWS TONIGHT IN THE COLDEST...WIND SHELTERED AREAS
  WILL BE 28 TO 32 DEGREES WITH AREAS OF FROST. DURATIONS OF 5 TO
  6 HOURS BELOW FREEZING ARE POSSIBLE FRIDAY MORNING.

* LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE
  OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION...
  ESPECIALLY THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS 
  INCLUDE VISALIA... MERCED...MADERA...FRESNO...HANFORD...
  LEMOORE... AVENAL...CORCORAN... LOS BANOS...COALINGA...
  MENDOTA. 

* IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST 
  SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS 
  HAVE SHELTER FROM THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&


$$

CAZ098-099-161745-
/O.CAN.KHNX.WI.Y.0007.000000T0000Z-120217T0000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
839 AM PST THU FEB 16 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY DESERTS. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS MORNING. HOWEVER
OCCASIONAL GUST TO 40 MPH WILL BE POSSIBLE THROUGH THE MOUNTAIN
PASSES OF INDIAN WELLS VALLEY THIS MORNING. 


$$


WEATHER.GOV/HANFORD
4 follow-up statements
567 
WWUS76 KHNX 162331
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
331 PM PST THU FEB 16 2012

CAZ089>092-170745-
/O.CON.KHNX.FR.Y.0002.120217T1000Z-120217T1600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
331 PM PST THU FEB 16 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURE: LOWS TONIGHT IN THE COLDEST...WIND SHELTERED AREAS
  WILL BE BETWEEN 28 TO 32 DEGREES WITH AREAS OF FROST. DURATIONS
  OF 4 TO 6 HOURS BELOW FREEZING ARE POSSIBLE FRIDAY MORNING.

* LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE
  OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION... ESPECIALLY
  THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS INCLUDE
  DELANO...VISALIA...MERCED...MADERA...FRESNO...HANFORD...LEMOORE...
  AVENAL...CORCORAN...LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST 
  SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS 
  HAVE SHELTER FROM THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

MOLINA

WEATHER.GOV/HANFORD
125 
WWUS76 KHNX 170415
NPWHNX

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE HANFORD CA
815 PM PST THU FEB 16 2012

CAZ089>092-171230-
/O.CON.KHNX.FR.Y.0002.120217T1000Z-120217T1600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
815 PM PST THU FEB 16 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURE: LOWS TONIGHT IN THE COLDEST...WIND SHELTERED AREAS
  WILL BE BETWEEN 28 TO 32 DEGREES WITH AREAS OF FROST. DURATIONS
  OF 4 TO 6 HOURS BELOW FREEZING ARE POSSIBLE FRIDAY MORNING.

* LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE
  OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION... ESPECIALLY
  THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS INCLUDE
  DELANO...VISALIA...MERCED...MADERA...FRESNO...HANFORD...LEMOORE...
  AVENAL...CORCORAN...LOS BANOS...COALINGA...MENDOTA.

* IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST 
  SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS 
  HAVE SHELTER FROM THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

MOLINA

WEATHER.GOV/HANFORD
482 
WWUS76 KHNX 171150
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
350 AM PST FRI FEB 17 2012

CAZ089>092-171600-
/O.CON.KHNX.FR.Y.0002.000000T0000Z-120217T1600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
350 AM PST FRI FEB 17 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

* TEMPERATURE: LOWS THIS MORNING IN THE COLDEST...WIND SHELTERED
  AREAS WILL BE BETWEEN 28 TO 32 DEGREES WITH AREAS OF FROST.
  DURATIONS OF 4 TO 6 HOURS BELOW FREEZING ARE POSSIBLE.

* LOCATIONS: AREAS WHERE SKIES CLEAR OUT AND WINDS SUBSIDE 
  OVERNIGHT WILL BE SUSCEPTIBLE TO FROST FORMATION... 
  ESPECIALLY THE TYPICALLY COLDEST RURAL AREAS. SOME LOCATIONS 
  INCLUDE DELANO...VISALIA...MERCED...MADERA...FRESNO...
  HANFORD...LEMOORE...AVENAL...CORCORAN...LOS BANOS...
  COALINGA...MENDOTA. 

* IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST 
  SENSITIVE PLANTS. MAKE SURE PETS AND OTHER DOMESTIC ANIMALS 
  HAVE SHELTER FROM THE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

SANGER

WEATHER.GOV/HANFORD
088 
WWUS76 KHNX 171603
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
803 AM PST FRI FEB 17 2012


CAZ089>092-171715-
/O.EXP.KHNX.FR.Y.0002.000000T0000Z-120217T1600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
803 AM PST FRI FEB 17 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY. 

AT 800 AM PST...TEMPERATURES THROUGHOUT THE SAN JOAQUIN VALLEY
WERE ABOVE 32 DEGREES.  



$$
DURFEE 

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this frost advisory went out at Feb 16, 2:35 AM PST, 6 hours 4 minutes earlier.

Area forecast discussion, Feb 16, 2:35 AM PST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
235 AM PST THU FEB 16 2012

.SYNOPSIS...
FROSTY CONDITIONS ARE POSSIBLE IN THE SAN JOAQUIN VALLEY DURING THE
NIGHT AND MORNING HOURS THROUGH FRIDAY. GUSTY DESERT WINDS ARE ALSO
EXPECTED IN KERN COUNTY THROUGH THIS AFTERNOON. ANOTHER LOW PRESSURE
SYSTEM MAY BRING SOME SNOW SHOWERS TO THE SIERRA CREST THIS
WEEKEND...OTHERWISE DRY CONDITIONS ARE EXPECTED THROUGH PRESIDENTS
DAY.

&&

.DISCUSSION...
SATELLITE LOOPS SHOW CLOUDS BANKED ALONG THE VALLEY-FACING SLOPES OF
THE KERN COUNTY MOUNTAINS SOUTH OF THE KERN RIVER CANYON. THE CLOUDS
THAT HAD BEEN OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY HAVE
MOSTLY DISSIPATED...AND WITH A COLD DRY AIRMASS MOVING INTO THE SAN
JOAQUIN VALLEY...EXPECT STRONG RADIATIONAL COOLING TOWARD DAYBREAK.
LOWS IN THE COLDEST SAN JOAQUIN VALLEY LOCATIONS THIS MORNING WILL
BE IN THE 29-32 DEGREE RANGE...ALTHOUGH DURATIONS IN MOST AREAS MAY
BE A COUPLE OF HOURS LESS THAN ORIGINALLY FORECAST.

THE UPPER-LEVEL LOW IS OVER THE CALIFORNIA/BAJA CALIFORNIA BORDER
THIS MORNING. THE MODELS FORECAST THE LOW TO DROP SOUTHEAST...
ALLOWING AN UPPER-LEVEL RIDGE TO BUILD INTO CENTRAL CALIFORNIA. THIS
WILL BRING STABLE CONDITIONS WITH THE POTENTIAL FOR EITHER FROST OR
FOG IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY TONIGHT...AND SOME
SPOTS MAY SEE BOTH. LOWS FRIDAY MORNING ARE FORECAST TO BE SLIGHTLY
COLDER THAN THIS MORNING...BUT WILL HOLD OFF ANY ADVISORY FOR NOW AS
FOG DEVELOPMENT MAY MITIGATE THE COOLING.

AN UPPER-LEVEL LOW IS FORECAST TO APPROACH VANCOUVER ISLAND FRIDAY
NIGHT. THE ASSOCIATED TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST...
THEN DIG SOUTH INTO CALIFORNIA DURING THE DAY SATURDAY. THIS WILL
BRING A SLIGHT CHANCE OF SHOWERS TO THE SOUTHERN SIERRA NEVADA FOR
THE WEEKEND. ALTHOUGH THE TROUGH IS FORECAST TO MOVE INTO THE GREAT
BASIN SUNDAY MORNING...A TRAILING IMPULSE WILL KEEP A SLIGHT CHANCE
OF SNOW SHOWERS OVER THE HIGH COUNTRY INTO SUNDAY EVENING.

AN EAST-PACIFIC UPPER-LEVEL RIDGE IS FORECAST TO BUILD ONSHORE INTO
CALIFORNIA NEXT WEEK. THE GFS AND ECMWF ARE IN AGREEMENT THROUGH
MIDWEEK...THEN THE GFS BRINGS ANOTHER TROUGH INTO THE PACIFIC
NORTHWEST NEXT THURSDAY WHILE THE ECMWF HAS RIDGING ALONG THE COAST.
THE FORECAST WILL BE DRY NEXT MONDAY THROUGH WEDNESDAY...AND HAVE
NOT ADDED ANY PRECIPITATION TO THE DAY 8 GRIDS DUE TO MODEL
DIFFERENCES.

&&

.AVIATION...
MAINLY VFR CONDITIONS ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH
12Z FRIDAY...EXCEPT AREAS OF IFR IN FOG AFTER 08Z IN THE SAN JOAQUIN
VALLEY. WINDS GUSTING AT OR ABOVE 35 KNOTS ARE EXPECTED IN THE KERN
COUNTY MTNS AND DESERT FROM 12Z THURSDAY UNTIL 06Z FRIDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 10 AM PST THIS MORNING FOR THE CENTRAL AND
SOUTHERN SAN JOAQUIN VALLEY /CAZ089>092/.

WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR THE KERN COUNTY
DESERTS /CAZ098-099/.

&&

PUBLIC...SANGER
AVN/FW...BEAN
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 16, 4:02 AM PST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
402 AM PST THU FEB 16 2012

CAZ089>092-161800-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
402 AM PST THU FEB 16 2012

...FROSTY CONDITIONS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT UNTIL 10 AM PST THIS MORNING.
PLEASE REFER TO THE LATEST /SFONPWHNX/ OR NON-PRECIPITATION
STATEMENT FOR MORE DETAILS.

FROST IS POSSIBLE AGAIN LATE TONIGHT AND FRIDAY MORNING THROUGHOUT
THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. PLEASE STAY TUNED FOR
ANY UPDATES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST IS POSSIBLE FRIDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-161800-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
402 AM PST THU FEB 16 2012

...GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT AREAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PLEASE
REFER TO THE LATEST /SFONPWHNX/ OR NON-PRECIPITATION STATEMENT FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

In the hours before

Local storm report, Feb 16, 3:33 AM PST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
333 AM PST THU FEB 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     NON-TSTM WND GST INDIAN WELLS CANYON     35.69N 117.89W
02/16/2012  M46.00 MPH       KERN               CA   MESONET

0226 AM     NON-TSTM WND GST LAUREL MOUNTAIN         35.48N 117.70W
02/16/2012  M60.00 MPH       KERN               CA   MESONET

&&

SANGER

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 6:35 PM PSTFrost AdvisoryHNX14 hr

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.